MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Catalog Number BMK6F105MBER130
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left vertebral artery using a benchmark 6f 071 delivery catheter (benchmark) and a guidewire.During the procedure, the physician had difficulty advancing the benchmark over a guidewire to the target vessel due to the patient¿s anatomy being difficult with elongated vessels.After several attempts, the physician successfully advanced the benchmark over the guidewire to the target vessel.Afterwards, the guidewire would not rotate slightly as expected.Therefore, the physician decided to remove the benchmark and guidewire.While removing the benchmark, the physician experienced resistance and subsequently fractured the proximal end of the benchmark.The benchmark was removed and no longer used in the procedure.The physician was completed using another catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was updated on this follow-up #01 mfr report: 3005168196-2023-00233: 1.Section b.Box 5.Describe event or problem evaluation of the returned benchmark confirmed a fracture on the proximal end.Evaluation also revealed kinks on the proximal end, and an ovalization near the distal tip.If the device is advanced against resistance, damage such as kinks may occur.Subsequently, if the device is retracted against resistance, damage such as a fracture may occur.It was reported that the patient¿s anatomy was difficult to access due to elongated vessels.This may have contributed to resistance during the procedure and the ovalization on the distal end.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left vertebral artery using a benchmark 6f 071 delivery catheter (benchmark) and a guidewire.During the procedure, the physician had difficulty advancing the benchmark over a guidewire to the target vessel due to the patient¿s anatomy being difficult with elongated vessels.After several attempts, the physician successfully advanced the benchmark over the guidewire to the target vessel.Afterwards, the guidewire would not rotate slightly as expected.Therefore, the physician decided to remove the benchmark and guidewire.While removing the benchmark, the physician experienced resistance and subsequently fractured the proximal end of the benchmark outside the patient.The entire benchmark was then pulled out of the patient by hand and no additional intervention was required.The physician was completed using another catheter.There was no report of an adverse effect to the patient.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16962397
Report Number3005168196-2023-00233
Device Sequence Number5243665
Product Code DQY
UDI-Device Identifier00814548014050
UDI-Public814548014050
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2025
Device Catalogue NumberBMK6F105MBER130
Device Lot NumberF00003201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Date Report Sent to FDA01/01/2005